Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 40, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at May 17, 2015, 11:10 AM CDT for Nueces County, San Patricio County, Texas. It took effect at May 19, 2015, 4:00 PM CDT. It was in force for 23 days.
The area
The counties it named.
The facts
- Issued
- May 17, 2015, 11:10 AM CDT (16:10 UTC)
- In effect from
- May 19, 2015, 4:00 PM CDT
- Expired
- Jun 11, 2015, 9:21 AM CDT
- In force
- 23 days
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Nueces County, TX, San Patricio County, TX
The river
Written for the forecast point Nueces River at Calallen (CAAT2). The gauge peaked at 8.70 ft at May 24, 2015, 12:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 7.5 ft
- Major stage
- 8.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08211500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at May 17, 6:45 AM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, May 17, 6:45 AM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
645 AM CDT SUN MAY 17 2015
.DISCUSSION...STORMS HAVE BUILT BACK ALL THE WAY TO EAGLE PASS BUT
THE OVERALL PROGRESSION OF THE LINE CONTINUES TO SHOW EAST-SOUTHEAST
MOVEMENT. CURRENT 12Z SOUNDING AT CRP SHOWS A DRY LAYER BETWEEN
850-700 MB LAYER. LATEST HRRR AND RAP ALONG WITH 06Z NAM STILL
SHOW THAT STORMS SHOULD SHOW WEAKENING TREND AS THEY REACH SOUTH
TEXAS AND ENCOUNTER NEGATIVE THETA-E ADVECTION OVER THE COASTAL
PLAINS. SEE AVIATION SECTION FOR 12Z TAFS.
&&
.AVIATION...LOW LEVEL FLOW OF 30-35 KNOTS HAS LIMITED FOG
POTENTIAL OVER INLAND AREAS. MVFR CIGS ARE PREVALENT OVER THE
REGION THIS MORNING. MESOSCALE CONVECTIVE SYSTEM MOVING OUT OF
THE HILL COUNTRY IS EXPECTED TO WEAKEN AS IT MOVES TOWARD
SOUTH TEXAS. BUT STORMS SHOULD PERSIST AND REACH THE NORTHERN
COUNTIES BETWEEN 13-15Z. MENTIONED VCTS AT ALI BUT KEPT THE
MENTION OF CONVECTION OUT OF CRP TAFS. OUTFLOW BOUNDARY AND
DEEPER MOISTURE MAY LEAD TO ANOTHER ROUND OF CONVECTION OVER
THE BRUSH COUNTRY THAT COULD AFFECT LRD LATE THIS AFTERNOON
AND EVENING. MVFR CIGS WILL LIFT BY LATE MORNING WITH VFR
CONDITIONS EXPECTED TO BE PREVALENT BY 18Z. MVFR CIGS WILL
MOVE BACK INTO THE COASTAL PLAINS BY 00Z MONDAY AND BE
PREVALENT OVER ALL OF THE REGION BY 06Z.
&&
.PREV DISCUSSION... /ISSUED 433 AM CDT SUN MAY 17 2015/
SHORT TERM (TODAY THROUGH MONDAY)...ANOTHER MORNING WITH A
DILEMMA WITH REGARDS TO AN UPSTREAM MESOSCALE CONVECTIVE SYSTEM.
ENVIRONMENT FOR SUSTAINING MCS NOT AS GOOD AS FRIDAY. GOES SOUNDER
IMAGE OF PRECIPITABLE WATER SHOWS DRIER AIR OVER THE NORTHWEST
GULF OF MEXICO ADVECTING NORTHWARD INTO THE REGION. CORFIDI
VECTORS INDICATE THE MCS SHOULD CONTINUE MOVING TO THE SOUTHEAST
TOWARD THE NORTHERN BRUSH COUNTRY AND VICTORIA CROSSROADS REGION
THIS MORNING. 00Z HI-RES ARW/NMM AND 03Z SREF STRONGLY INDICATED
THIS MCS WOULD REACH NORTHERN COUNTIES WHILE THE 00Z NAM/00Z TECH
WRF ALONG WITH 08Z HRRR/RAP SHOWED THE SYSTEM WOULD WEAKEN
SUBSTANTIALLY AS IT NEARED THE AREA THIS MORNING. MCS STILL LOOKS
WELL ORGANIZED AND WILL LEAN TOWARD BETTER RAIN CHANCES MAINLY FOR
THE NORTHERN COUNTIES THIS MORNING. MOST OF THE SHORT RANGE MODELS
KEPT THE HIGHER LOW LEVEL THETA-E RIDGE AXIS OVER THE BRUSH
COUNTRY FOR THIS AFTERNOON. A DECENT UPPER LEVEL JET STREAK WILL
BE MOVING ACROSS NORTHERN MEXICO NOSING INTO THE BRUSH COUNTRY
THIS AFTERNOON. COULD SEE REDEVELOPMENT OF CONVECTION ALONG LEFT
OVER BOUNDARIES THAT WILL LINGER INTO THE EVENING HOURS. HI-RES
MODELS INDICATED THERE COULD BE SOME ISOLATED POCKETS OF HEAVY
RAIN FORM OVER THE BRUSH COUNTRY LATE THIS AFTERNOON INTO THIS
EVENING. IF SCENARIO BECOMES A BIT CLEARER LATER TODAY...A FLASH
FLOOD WATCH MAY BE NEEDED FOR THE WESTERN COUNTIES. THE LOWER
THETA-E AIR MASS OVER THE NORTHWEST GULF OF MEXICO WILL MOVE
INLAND INTO THE COASTAL BEND ON MONDAY WITH THE HIGHER MOISTURE
REMAINING ALONG THE RIO GRANDE. KEPT CHANCE POPS WEST TO GHOST
10 PERCENT POPS ALONG THE COAST MONDAY.
MARINE...SCA WILL CONTINUE FOR THE EARLY MORNING HOURS. EXPECT
AS CONVECTION MOVES CLOSER TO THE REGION...GRADIENT WILL DECREASE
WITH WIND SPEEDS FALLING BELOW SCA CRITERIA. WAVE WATCH MODEL
INDICATED SWELLS WILL BE INCREASING TODAY TO 5 TO 6 FEET AND
CONTINUE INTO MONDAY WITH PERIODS OF 7 TO 8 SECONDS. WITH THE
CONTINUED MODERATE TO STRONG ONSHORE FLOW AND NEAR NEW MOON...WENT
WITH HIGH RISK OF RIP CURRENTS FOR TODAY THROUGH MONDAY.
LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...MID/UPPER LEVEL RIDGING
IS PROG TO STRENGTHEN ACROSS THE CWA FOR MID WEEK...THOUGH LATEST
RUNS OF THE ECMWF HAVE BACKED OFF A BIT ON NORTHWARD BUILDING OF
RIDGE. DRIER AIR AT H85 IS ALSO PROG TO BUILD IN FROM THE WESTERN
GULF FOR MID WEEK AND THE COMBINATION OF SAID FEATURES SHOULD RESULT
IN VERY LOW PRECIP CHANCES FOR EASTERN AREAS BOTH WED/THU. BEST
CONVECTIVE CHANCES FOR WESTERN AREAS MID WEEK WILL BE ALONG THE RIO
GRANDE WHERE THE DEEPEST MOISTURE WILL BE LOCATED AND WHERE
CONVECTIVE TEMPS HAVE A BETTER CHANCE OF BEING REACHED. RIDGING
BEGINS TO DAMPEN BY LATE IN THE WEEK AS A STRONG MID/UPPER TROUGH
SWINGS INTO THE PLAINS RESULTING IN A RETURN TO A POTENTIAL WET
WEATHER PATTERN FOR SOUTH TEXAS BY LATE IN THE EXTENDED PERIOD AS A
SURFACE FRONT TRIES TO WORK SOUTH INTO CENTRAL TEXAS. TEMPERATURES
THROUGH THE WEEK ARE PROG TO BECOME INCREASINGLY MORE SUMMERLIKE
WITH HIGHS IN THE 90S...LOWS IN THE 70S...ALONG WIT HUMID CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 87 77 87 77 88 / 20 20 10 10 10
VICTORIA 87 76 87 75 89 / 50 20 20 10 10
LAREDO 94 76 94 76 95 / 30 40 20 20 10
ALICE 91 76 90 75 93 / 30 20 20 10 10
ROCKPORT 86 78 86 78 86 / 20 20 10 10 10
COTULLA 89 74 90 75 92 / 50 40 40 20 10
KINGSVILLE 89 77 89 76 90 / 30 20 10 10 10
NAVY CORPUS 86 78 86 77 86 / 20 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK THROUGH MONDAY EVENING FOR THE FOLLOWING
ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
&&
TMT/89...AVIATIONHazardous weather outlook, May 17, 4:48 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 448 AM CDT SUN MAY 17 2015 TXZ229>234-239>247-180000- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 448 AM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS...OVER THE HILL COUNTRY EARLY THIS MORNING...ARE EXPECTED TO MOVE SOUTHEAST INTO THE SOUTH TEXAS REGION LATER TODAY. SOME OF THE STORMS COULD PRODUCE GUSTY WINDS ALONG WITH BRIEF HEAVY RAINFALL. SCATTERED STORMS ARE EXPECTED TO FORM AGAIN OVER THE BRUSH COUNTRY LATER THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL. IF HEAVY RAINFALL OCCURS...DUE TO THE SATURATED GROUNDS...FLOODING OF LOW LYING AREAS COULD OCCUR. THERE IS A HIGH RISK OF RIP CURRENTS FOR GULF FACING BEACHES TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY...ESPECIALLY ACROSS THE BRUSH COUNTRY. ADDITIONAL CHANCES WILL BE POSSIBLE ALONG THE INTERNATIONAL BORDER EACH EVENING THIS WEEK. AN ISOLATED STRONG STORM WILL BE POSSIBLE ALONG WITH CONTINUED CHANCES OF LOCALLY HEAVY RAINFALL. A HIGH RISK OF RIP CURRENTS IS CURRENTLY EXPECTED ALONG GULF-FACING BEACHES ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GMZ230-235-250-255-270-275-180000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 448 AM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY IS IN EFFECT UNTIL THE MID MORNING HOURS TODAY. ISOLATED THUNDERSTORMS COULD MOVE INTO THE COASTAL WATERS LATER TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY. TMT/RH
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 4:10 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 51 hr |
| May 17, 8:33 AM CDT | River Flood Warning | CRP | Refugio | 31 hr |
| May 17, 11:10 AM CDT | River Flood Warning | CRP | Jim Wells, Nueces, San Patricio | 34 days |
| May 17, 3:24 PM CDT | River Flood Warning | CRP | Victoria | 20 days |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.